ElishaCo~Mod: DepressionModerator: Heart & Cardiovascular Diseasehttp://www.healingwell.com/donate
Hey, just wanted to chime in here, since we are on the subject of Effexor, and my doc has been gradually upping my dose, I have noticed that I am getting some really fierce night sweats. As in, I wake up drenched and go through a set of pyjamas every night.
Does anyone else have this problem? I have heard, strictly anecdotally, that this is one of those oh-so-wonderful side effects of Effexor. Is this true? Will it pass eventually, or should I just go ahead and invest in some rubber sheets now?
Moderator ~ Depression and Anxiety Forum
Xx Sometimes we all have to go a little crazy just to stay sane xX
Post Edited (tase2) : 3/25/2007 4:18:31 PM (GMT-6)
Hey guys, I have been taking antidepressants for well over 15 yrs and I just have to say here that the side effects mentioned here in this thread is common for most all of them. I have quit taking several antid's both cold turkey and weaning and either way have suffered severe side effects from doing so. It does usually take 4-6 weeks for the medications to fully leave your body, just as it takes them to enter your body. However, I am now on Effexor Xr and have heard (rumors) that it does have some of the worst side effects...I haven’t stopped taking it so I don’t know and can’t attest to that.
catwhisperer, It sounds like you had a physician who didn’t do you and your health justice and for that I am very sorry. But in the psychiatric field there are many doctors who are knowledgeable regarding these medications and put their patience’s health first and foremost. I have worked in the mental health field for many years and worked closely with psychiatrists not to mention that I am working toward getting my training in this area also. I just think it is irresponsible to make a blanket statement as you have in your posts. This is my opinion only....
This medication has helped a lot of people and given them their lives back when they would of just given up and died. Everyone wants to talk of the negatives of Effexor Xr and this petition they have on-line…big deal! How about looking up every other antidepressant that is on the market now and see the negative side effects they have. There is no perfect medication. No perfect cure for depression.
Effexor is very good at doing what it is intended for. It was verry effective in combonation with Wellbutrin for me.
The reason I am getting off of it is because I was tested for proved positive for low testosterone levels.I have been on testosterone treatment for that for 6 months or so with very little positive results.The endo, psych doc, and I agreed that the antidep totally act to counteract any positive results of the testos treatment. One helps to keep you mellow, while the other is trying to increase energy...
I will stick out this withdrawal and give the testosterone treatment a little longer to see if it helps.
My goal was to get off all antidep meds, but after these last 2 weeks I am hesitant to try and quit Wellbutrin anytime soon.
We all agreed to give this process as much time as it takes. So if I wait another 6 months or more to start to wean off of Wellbutrin so be it.
For the immediate future I just want all this Effexor out of my system.
My gut feeling is that I will end up back on some type of antidepressant/antianxiety med in the future, but for now I will stick to my gameplan.
Sorry to ramble, I now return you back to you regularly scheduled thread.